Hail, Buchanan
- When
- July 11, 5:56 PM CST
- Where
- Buchanan County, St Joseph
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.767, -94.850
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 11, 2:15 PM CST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CDT SUN JUL 11 2004 .DISCUSSION... WILL INCREASE POPS ACROSS MAINLY EASTERN SECTIONS OF THE FORECAST AREA THIS EVENING INTO THE OVERNIGHT HOURS TO ACCOUNT FOR ONGOING CONVECTION. RIDGE WILL BUILD IN ACROSS THE REGION ON MONDAY...SENDING TEMPS WELL INTO THE 90S FOR BOTH MONDAY AND TUESDAY. AFTERNOON HEAT INDICIES WILL REACH AROUND 105 AT MANY LOCATIONS THOSE DAYS. HOWEVER OVERNIGHT READINGS WILL DROP INTO THE LOWER AND MID 70S...SO WILL HOLD OFF ON ISSUING A HEAT ADVISORY AT THIS TIME. MAY SEE SOME CONVECTION LATE MONDAY NIGHT ALONG THE MISSOURI BORDER AS A PROGGED MCS MOVES SOUTHEAST ACROSS IOWA. MODELS ARE COMING INTO BETTER AGREEMENT WITH THE COLD FRONT MOVING THROUGH THE FORECAST AREA TUESDAY AFTERNOON INTO TUESDAY NIGHT. HAVE ADJUSTED POPS TO ACCOUNT FOR THIS. LEFT A SLIGHT CHANCE IN THE SOUTH AND WEST COUNTIES ON WEDNESDAY WITH THE FRONT POSSIBLY SLOWING DOWN SOME...BUT REMOVED THE SLIGHT CHANCE FOR WEDNESDAY NIGHT. DRY AND SOMEWHAT COOLER WEATHER IS EXPECTED THROUGH THE END OF THE WEEK. THE RIDGE IS EXPECTED TO PUSH BACK EAST OVER THE WEEKEND...SENDING TEMPS BACK TO AROUND NORMAL. WILL CONTINUE THE LOW CHANCE FOR PRECIP OVER THE WEEKEND...AS WARM AIR ADVECTION DEVELOPS WITH RIDGE BUILDING BACK IN. NRR && .PREV DISCUSSION... 1229 PM SUN... UPDATED GRIDS FOR THIS AFTERNOON. MCV MOVING ACROSS SOUTHEAST NEBRASKA HAS GENERATED CONVECTION. MEANWHILE BOUNDARY ASSOCIATED WITH CONVECTION MOVING ACROSS NORTHERN IOWA IS MOVING SOUTH. THESE TWO AREAS ARE EXPECTED TO MERGE AND MOVE EAST ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI. HAVE BUMPED UP POPS TO LIKELY NEAR THE IOWA BORDER. AIRMASS OVER NORTHERN MISSOURI IS QUITE UNSTABLE...WITH LI/S LESS THAN -3 AND CAPE GREATER THAN 1500 J/KG...SO SEVERE STORMS ARE POSSIBLE. NRR 350 AM SUN... WEATHER OVER NEXT 24 HOURS ABOUT AS CLEAR AS MUD. ETA/GFS QPF AND MASS FIELDS HAVE CONTINUED TO SHOW TOO MUCH RAIN/CLOUD COVERAGE AND FURTHER OUT SUFFER FROM CONVECTIVE FEEDBACK PROBLEMS. ANTICYCLONE PROGGED TO BUILD INTO THE CENTRAL PLAINS THROUGH TUESDAY AND BRING THE HOTTEST TEMPERATURES OF THE YEAR. IF MCI REACHES 90F TODAY IT WILL BE THE FIRST TIME THIS YEAR AND THE SECOND LATEST DATE TO REACH 90F. CONVECTIVE COMPLEX ALONG THE IA/NE BORDER BEING SUPPORTED BY VEERING SOUTHERLY LOW LEVEL JET AND MESOSCALE VORTICITY CENTER. THIS CONVECTION SHOULD REMAIN IN IA. WITH A WEAK NORTHWEST-SOUTHEAST BOUNDARY CUTTING ACROSS NORTHERN PORTION OF CWA THERE REMAINS A CHANCE FOR SHOWERS AND THUNDERSTORMS TO FORM ALONG THIS BOUNDARY IN THE STILL UNCAPPED ENVIRONMENT. HAVE ADDED SLIGHT CHANCE POPS TO REST OF FORECAST AREA FOR AFTERNOON AIRMASS TYPE ISOLATED CONVECTION. AS MID LEVEL HEIGHTS INCREASE ACROSS THE CENTRAL U.S. ON MONDAY AND TUESDAY THE 700MB TEMPERATURES WARM SUFFICIENTLY TO EFFECTIVELY CAP ANY CONVECTION OVER CWA THROUGH TUESDAY. ETA/GFS/CANADIAN MODELS INSIST A STRONG SHORTWAVE WILL DROP SOUTHEAST OUT OF SOUTH CENTRAL CANADA ON TUESDAY. AS MID LEVEL HEIGHTS LOWER ACROSS EASTERN U.S. THE UPPER RIDGE WILL RETROGRADE TO THE ROCKIES...THEREBY SETTING UP A NORTHWEST FLOW REGIME FOR AT LEAST WEDNESDAY AND THURSDAY. THE RESULTING SURFACE REFLECTION WILL LIKELY BE A BACK DOOR COLD FRONT WHICH COULD MOVE THROUGH THE CWA TUESDAY NIGHT. HAVE ADDED MENTION OF SHOWERS AND THUNDERSTORMS TO COVER THIS. BETWEEN TODAY AND TUESDAY NIGHT HOT AND HUMID WEATHER WILL BE THE RULE WITH MID 90S COMMONPLACE WITH HEAT INDICES THREATENING HEAT ADVISORY CRITERIA. WILL HIGHLIGHT THIS INFORMATION IN THE HWO. COOLER/LESS HUMID AIR WILL MOVE INTO THE REGION FOR WEDNESDAY AND THURSDAY WITH PASSAGE OF COLD FRONT. MJ 1127 PM SAT... WITH WEAK SURFACE BOUNDARY RUNNING NORTHWEST TO SOUTHEAST ACROSS FORECAST AREAS...OUTFLOWS FROM EVENING CONVECTION ALSO IN THE MIX...AND WATCHING INCREASING AC ON SATELLITE IN NORTHEAST KANSAS...WILL EXPAND POPS OVERNIGHT TO MOST OF CWA EXPECT EXTREME NORTHEAST AND SOUTHWEST CORNERS. PC 1013 PM SAT... WILL SCALE BACK START OF FLOOD WATCH UNTIL VERY LATE TONIGHT. CONFIDENCE IS PRETTY LOW AT THIS POINT THAT AREA WILL SEE HEAVY ENOUGH RAIN TO ACTUALLY PRODUCE FLASH FLOODING BUT RATHER NOT LOWER WATCH AT THIS POINT UNTIL HAVE A CHANCE TO ANALYZE ALL THE NEW MODEL RUNS...SO WILL LEAVE IT TO MIDNIGHT CREW TO DECIDE ITS FATE. REGARDING CURRENT STORMS...KEEP HAVE REGENERATION WITH OUTFLOW FROM COLLAPSING STORMS...SO EVEN THOUGH WE ARE PAST SUNSET...WITH STILL LITTLE CAP IN PLACE...WILL CONTINUE TO HAVE TO DEAL WITH MARGINAL EVENTS FOR A LITTLE WHILE LONGER. PC && .EAX WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .MO...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1254 PM CDT SUN JUL 11 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121100- ...SCATTERED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL EXPECTED THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EXTREME NORTHERN MISSOURI THIS AFTERNOON...MAINLY NORTH OF LINE FROM MOUND CITY TO TRENTON TO KIRKSVILLE. THIS IS IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE MISSOURI-IOWA BORDER. OTHERWISE THE ATMOSPHERE IS UNSTABLE ACROSS THE ENTIRE REGION...THEREFORE AN ISOLATED STRONG TO SEVERE THUNDERSTORM REMAINS POSSIBLE JUST ABOUT ANYWHERE ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY NIGHT...MAINLY ACROSS EXTREME NORTHERN MISSOURI. THUNDERSTORMS ARE ALSO FORECAST FOR LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. AT THIS TIME...SEVERE THUNDERSTORMS LOOK POSSIBLE WITH ANY OF THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHERN MISSOURI THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. NRR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 324 PM CDT SUN JUL 11 2004 MOZ012>014-021>025-030>033-038>040-120100- ANDREW MO-CALDWELL MO-CARROLL MO-CHARITON MO-CLINTON MO-DAVIESS MO- DE KALB MO-HOWARD MO-LAFAYETTE MO-LINN MO-LIVINGSTON MO-MACON MO- RANDOLPH MO-RAY MO-SALINE MO- 324 PM CDT SUN JUL 11 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 604...IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: ANDREW...CALDWELL...CARROLL...CHARITON...CLINTON...DAVIESS...DE KALB...HOWARD...LAFAYETTE...LINN...LIVINGSTON...MACON...RANDOLPH... RAY AND SALINE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CHILLICOTHE... MARSHALL AND MOBERLY. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NRR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 PM CDT SUN JUL 11 2004 MOZ001>008-011-015>017-112330- ADAIR MO-ATCHISON MO-GENTRY MO-GRUNDY MO-HARRISON MO-HOLT MO- MERCER MO-NODAWAY MO-PUTNAM MO-SCHUYLER MO-SULLIVAN MO-WORTH MO- 600 PM CDT SUN JUL 11 2004 SEVERE THUNDERSTORM WATCH NUMBER 603 HAS BEEN ALLOWED TO EXPIRE. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... IN MISSOURI: ADAIR...ATCHISON...GENTRY...GRUNDY...HARRISON...HOLT...MERCER... NODAWAY...PUTNAM...SCHUYLER...SULLIVAN AND WORTH. WHILE THE WIDESPREAD SEVERE WEATHER ACROSS EXTREME NORTHERN MISSOURI HAS MOVED SOUTH...AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE THROUGH THE NEXT FEW HOURS. NRR
The Pleasant Hill radar (KEAX), 118 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413672, 5413673, 5413674.